Severe esophagitis

Hi guys & girls: Haven't been on in ages but I'm in my 2nd re-occurrence of breast cancer which metastasized to my spine. I just finished 13 days of radiation to my mid thoracics and it's caused the most painful case of esophagitis. I've lost roughly 10 lbs from it and it was suppose to be easing up by now, 10 days after my last treatment, but it's not. Have any of you had to deal with this nasty side effect and what was most helpful? I've been taking the "magic mouthwash" religiously; have a 50 mg. patch of fentanyl and take 5/325 hydrocodones every two hours but still manage to be in pain and starving to boot. Any help would be greatly appreciated!

Report post

4 replies. Join the discussion

Hello,

I had the exact same problem when I had radiation to the thoracic area. The magic mouthwash did nothing for me except for about 10 minutes. I was having acupuncture at the time and the doctor recommended Aloe Vera Juice. I would gargle with it and then swallow it 3 to 4 times per day and I really did notice a big difference within just a few days. You can get it at the health food store. I was lucky and found a really good strawberry kiwi one.

Hope it works for you....
Cindy

Report post

I had the same problems and tried everything mentioned. I found Aloe Vera Juice In strawberry kiwi at walmart, But i still did not get better until the dr. gave me yeast pills, can't rem. the name but it's very common to get yeast from raditation. good luck mary

Report post

I also suffered severe esophagitis after radiation to T-9. I tried the aloe vera too. It helped some. My Naturopath recommended Marshmallow Bark and Slippery Elm. You can get both at a health food store. The marshmallow bark worked great! You can just put a little in a glass and let sit in water and drink. It doesn't taste bad (a little slimy). I also made a tea with it. My esophagitis cleared up within a day or too. I wish I had called my ND sooner! :-) Hope you feel better soon.

Report post

This happened to me also. The doctor stopped my radiation for 4 days and gave me a prescription for Fluconazole 100 mg tablet IVX. Doctor said I probably had a yeast infection in my throat from the radiation. I had lost 22 lbs. These pills cleared it up and I was able to continue my radiation. It was the first time I was able to eat without getting heartburn.
My radiation was for the breast cancer in my vertebae.
Now after two more weeks of radiation I have the heartburn back. This time the doctor gave me some junk to drink five minutes before I eat. It's making me sick to my stomach. I wish he had given me the pills again. They also stopped the radiation for 3 days. I only had 3 more treatments to go. So I start back on Monday.
I would ask your doctor for a prescription for Fluconazole. I really felt good after taking that pill.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders